MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853

BIOMERIEUX INC. BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Catalog Number 410853
Medical Device Problem Code Cross Reactivity (1137)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: bact/alert® pf plus culture bottles are used with bact/alert® microbial detection systems in qualitative procedures for recovery and detection of aerobic and facultative anaerobic microorganisms (bacteria and yeast) from blood.Issue description: a notification was received from biofire that they had received a customer complaint from the united states of a false positive bcid2 results associated with a strain tested on with the bact/alert pf plus (plastic) 100 btls -ref.(b)(4), lot 0004101958.Summary: bcid: serratia marcescens bact/alert culture bottle: negative the customer confirmed that they only notified biomerieux of the event as a response to a biofire field action "fa-twd-000005 - biofire - biofire bcid2 - bactalert® culture bottles".The bact/alert bottle is a qualitative test, detecting the presence or absence of an organism.There is a possibility of the presence of nucleic acids from non-viable microorganisms in the media used in the bact/alert bottles.The presence of nucleic acids from non-viable microorganisms, alone, will not cause the bact/alert bottle to flag as positive for growth as the organism is not viable and cannot grow in the bottle.The physician should use all information available on the patient to interpret the biofire® filmarray® bcid2 panel results accordingly.The presence of contaminating nucleic acid from non-viable microorganisms in the media, not from the patient sample, is a possibility that must be considered when interpreting the biofire® filmarray® bcid2 panel results.
 
Additional Manufacturer Narrative
(b)(6) 2024: issue description has been corrected to document the correct lot number and 4 impacted patients.See section b5 for updated detail.
 
Event or Problem Description
(b)(6) 2024: issue description has been corrected to document the correct lot number and 4 impacted patients.See below for updates.Intended use: bact/alert® pf plus culture bottles are used with bact/alert® microbial detection systems in qualitative procedures for recovery and detection of aerobic and facultative anaerobic microorganisms (bacteria and yeast) from blood.Issue description: a notification was received from biofire that they had received a customer complaint from the united states of false positive results associated with bact/alert pf plus (plastic) 100 btls - ref.(b)(4), lot 0004102452.Summary: - patient 1: -- bcid2: s.Marcescens.-- bact: negative.- patient 2: -- bcid2: s.Marcescens.-- bact: negative.- patient 3: -- bcid2: s.Marcescens.-- bact: negative.- patient 4: -- bcid2: s.Marcescens.-- bact: negative.The bact/alert bottle is a qualitative test, detecting the presence or absence of an organism.There is a possibility of the presence of nucleic acids from non-viable microorganisms in the media used in the bact/alert bottles.The presence of nucleic acids from non-viable microorganisms, alone, will not cause the bact/alert bottle to flag as positive for growth as the organism is not viable and cannot grow in the bottle.The physician should use all information available on the patient to interpret the biofire® filmarray® bcid2 panel results accordingly.The presence of contaminating nucleic acid from non-viable microorganisms in the media, not from the patient sample, is a possibility that must be considered when interpreting the biofire® filmarray® bcid2 panel results.

Brand Name
BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Common Device Name
BACT/ALERT PF PLUS (PLASTIC) 100 BTLS - 410853
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
Manufacturer (Section G)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
Manufacturer Contact
benjamen jost
595 anglum road
hazelwood, MO 63042
MDR Report Key20605802
Report Number3002769706-2024-00054
Device Sequence Number12596834
Product Code MDB
UDI-Device Identifier03573026357924
UDI-Public03573026357924
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Catalogue Number410853
Device Lot Number0004102452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown